Drug interactions between droperidol and metoclopramide
Interactions between your drugs
droperidol ↔ metoclopramide
Applies to:droperidol and metoclopramide
Using metoclopramide together with droperidol is not recommended. Treatment with either medication alone can cause Parkinson-like symptoms and abnormal muscle movements, and combining them may increase that risk. The most serious of the movement disorders associated with the use of these medications is a condition known as tardive dyskinesia (TD). TD mostly involves muscles in the face, but may also involve those in the limbs. You cannot control these movements, and they may not go away even after stopping the medications. There is no treatment for TD, but symptoms may lessen or disappear over time after stopping the medications. You may be more likely to develop TD if you are elderly, especially if you are a woman, or if you have diabetes. Your risk also increases the longer you take these medications and the more of each you take. As such, treatment with metoclopramide should generally be limited to 12 weeks. Let your doctor know promptly if you experience muscle spasm or movements that you can't stop or control, such as lip smacking, chewing, puckering, frowning or scowling, tongue thrusting, teeth clenching, jaw twitching, blinking, eye rolling, shaking or jerking of arms and legs, tremor, jitteriness, restlessness, pacing, and foot tapping. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Applies to: metoclopramide
Alcohol can increase the nervous system side effects of metoclopramide such as dizziness, drowsiness, and difficulty concentrating. Some people may also experience impairment in thinking and judgment. You should avoid or limit the use of alcohol while being treated with metoclopramide. Do not use more than the recommended dose of metoclopramide, and avoid activities requiring mental alertness such as driving or operating hazardous machinery until you know how the medication affects you. Talk to your doctor or pharmacist if you have any questions or concerns.
Therapeutic duplication warnings
Therapeutic duplication is the use of more than one medicine from the same drug category or therapeutic class to treat the same condition. This can be intentional in cases where drugs with similar actions are used together for demonstrated therapeutic benefit. It can also be unintentional in cases where a patient has been treated by more than one doctor, or had prescriptions filled at more than one pharmacy, and can have potentially adverse consequences.
The recommended maximum number of medicines in the 'antidopaminergic antiemetics' category to be taken concurrently is usually one. Your list includes two medicines belonging to the 'antidopaminergic antiemetics' category:
Note: The benefits of taking this combination of medicines may outweigh any risks associated with therapeutic duplication. This information does not take the place of talking to your doctor. Always check with your healthcare provider to determine if any adjustments to your medications are needed.
Drug Interaction Classification
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.